Safety Alerts & Recalls
What does this mean?
Although the association between sitagliptin (marketed as Jauvia and Janumet) use and acute pancreatitis is still being investigated, this alert is to inform you that acute pancreatitis may be more likely to occur in patients who takes sitagliptin. If you are using Metformin and Sitagliptin, please talk to your doctor about your risks with Metformin and Sitagliptin, especially if you have a history of pancreatitis or risk factors for pancreatitis such as gallstones, high triglycerides, high cholesterol, obesity, or alcohol use,
While using Metformin and Sitagliptin monitor for signs and symptoms of pancreatitis, especially when you first start the medication or if your dose increases. Symptoms of pancreatitis include continuous, severe abdominal pain with or without radiating back pain, lack of desire to eat, and unexplained nausea or vomiting. Be sure to contact your doctor immediately or go to the emergency department if you develop any of these symptoms. Pancreatitis can lead to serious complications if left untreated.
If you have any questions or concerns about Metformin and Sitagliptin, please follow up with your health care provider. Do not stop or change medicines that have been prescribed without first talking with your doctor or another health care professional.
New Information About Reports of Acute Pancreatitis in Patients Using Sitagliptan (Januvia, Janumet)
The FDA is revising the prescribing information for Januvia (sitagliptin) and Janumet (sitagliptin/metformin) to include information on reported cases of acute pancreatitis in patients using these products. Sitagliptin is the first medicine in a new class of diabetic drugs called dipeptidyl peptidase-4 (DPP-4) inhibitors. It is approved as an addition to diet and exercise to improve blood glucose control in adults with type 2 diabetes mellitus. Sitagliptin is sold as the brand name Januvia. It is also sold as a combination product with the antidiabetic medication metformin under the brand name Janumet.
Acute pancreatitis is the sudden inflammation of the pancreas that may be mild or life threatening. Symptoms of pancreatitis include continuous severe abdominal pain that can radiate to the back and may be accompanied by nausea and vomiting.
The revised prescribing information for sitagliptan products will include information on the reported pancreatitis cases and recommendations to health care professionals for monitoring patients taking sitagliptan. The FDA has made this decision based on currently available data and will provide an update when additional information becomes available.
For more information please visit: more information here